Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 11, 2011, 12:32 AM CDT for Gillespie County, Llano County, Texas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2011, 12:32 AM CDT (05:32 UTC)
- Expired
- Apr 11, 2011, 1:00 AM CDT
- In force
- 28 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Gillespie County, TX, Llano County, TX
The radar
The Austin/San Antonio radar (KEWX), 134 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 12:55 AM CDT | TSTM WND GST 60 | 5 W Llano, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 11:39 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 3016 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
937
WUUS54 KEWX 110532
SVREWX
TXC171-299-110600-
/O.NEW.KEWX.SV.W.0014.110411T0532Z-110411T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1232 AM CDT MON APR 11 2011
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GILLESPIE COUNTY...
LLANO COUNTY...
* UNTIL 100 AM CDT.
* AT 1230 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF
DOSS...OR 16 MILES SOUTHEAST OF MASON...AND MOVING NORTHEAST AT 50
MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE HILLTOP...CHERRY SPRING...
CASTELL...PRAIRIE MOUNTAIN...ENCHANTED ROCK STATION...ECKERT...
WILLOW CITY...OXFORD...VALLEY SPRING...LONE GROVE...STOLZ...
AND LLANO.
THE CENTER OF THIS STORM IS EXPECTED TO PASS OVER AREAS BETWEEN
CHERRY SPRING AND CASTELL BY 1240 AM. MOTORISTS ON HIGHWAY 87 NEAR
CHERRY SPRING AND ON HIGHWAY 2323 BETWEEN THE JUNCTION WITH HIGHWAY
87 AND LLANO CAN EXPECT STRONG WINDS...LARGE HAIL...AND HEAVY
DOWNPOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR
SOUTH CENTRAL TEXAS.
&&
LAT...LON 3091 9846 3035 9872 3034 9924 3051 9927
3051 9898 3052 9897 3091 9897 3094 9895
TIME...MOT...LOC 0529Z 247DEG 45KT 3054 9913
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 12:26 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 11, 12:26 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1226 AM CDT MON APR 11 2011 .DISCUSSION... SEE AVIATION DISCUSSION. && .AVIATION... THE PACIFIC COLD FRONT IS CURRENTLY MOVING THROUGH KDRT AND WILL MOVE EAST TOWARD THE I-35 TERMINALS OVER THE NEXT 5 HOURS. FROPA AT I-35 TERMINALS WILL BE BETWEEN 10-11Z. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT...WITH THE BEST CHANCES AT KAUS. IFR CONDITIONS ARE LIKELY WITH THE THUNDERSTORMS...BUT RAPID IMPROVEMENT IS FORECAST BEHIND THE FRONT WITH VFR CONDITIONS PERSISTING FROM 11Z THROUGH THE END OF THE TAF PERIOD. A STRONG SOUTHERLY LOW LEVEL FLOW WILL BECOME MODERATE NW AFTER FROPA... WITH SURFACE WIND GUSTS TO NEAR 30 MPH LATER MONDAY MORNING THROUGH THE AFTERNOON HOURS. && .PREV DISCUSSION... /ISSUED 1156 PM CDT SUN APR 10 2011/ UPDATE... TORNADO WATCH NUMBER 126 IS IN IN EFFECT FOR THE HILL COUNTRY AND ADJACENT PORTIONS OF THEI-35 CORRIDOR UNTIL 5 AM TOMORROW MORNING. CONVECTION HAS BROKEN THE CAP OVER FAR WESTERN PORTIONS OF THE HILL COUNTRY AND EDWARDS PLATEAU AND AS IT MOVES EAST INTO DEEPER MOISTURE AND AN INCREASING LOW LEVEL JET LATER TONIGHT...MORE SEVERE DEVELOPMENT IS ANTICIPATED. MODERATE HELICITIES WERE OBSERVED BY SOUNDINGS THIS EVENING...SO ISOLATED TORNADOES ARE POSSIBLE. WEATHER GRIDS AND POPS HAVE BEEN AMENDED TO REFLECT CURRENT TRENDS. PREV DISCUSSION... /ISSUED 910 PM CDT SUN APR 10 2011/ UPDATE... BROKEN LINE OF STRONG STORMS HAVE BEEN MOVING VERY SLOWLY EAST ACROSS NORTH CENTRAL INTO CENTRAL TEXAS. THIS LINE HAS DEVELOPED ALONG A COLD FRONT WHICH HAS SLOWED CONSIDERABLY DURING THE PAST 6 HOURS. BELIEVE THE UPPER LEVEL TROUGH TO THE WEST IS STILL DIGGING SOMEWHAT AS IT MOVES INTO WEST TEXAS...THUS THE SLOWER MOVEMENT. WE ARE STILL LARGELY CAPPED OFF WITH LARGE CIN (CONVECTIVE INHIBITIONS). AT THIS TIME FEEL THE CURRENT LINE OF CONVECTION ACROSS CENTRAL TEXAS WILL CONTINUE TO BACK BUILD SOMEWHAT TO THE SOUTHWEST WHILE THE LINE ITSELF CONTINUES SLOWLY EASTWARD. CURRENT SCENARIO SUGGESTS BROKEN LINE OF CONVECTION WILL PUSH INTO NORTHEASTERN HILL COUNTRY SHORTLY AFTER MIDNIGHT AND PUSH INTO THE I-35 CORRIDOR OVERNIGHT...AROUND 3 TO 4 AM. WITH STRONG DYNAMIC SUBSIDENCE ALOFT...STILL FEEL MUCH OF ACTIVITY WILL REMAIN BELOW SEVERE LIMITS...BUT CANNOT TOTALLY RULE OUT SOME ISOLATED SEVERE STORMS OVER THE NORTHEAST CORRIDOR LATE TONIGHT. PROBABILITIES WERE LOWERED ON THE UPDATE TIL MIDNIGHT. WILL ALSO CANCEL THE WIND ADVISORY AS WINDS HAVE LOWERED BELOW CRITERIA. PREV DISCUSSION... /ISSUED 637 PM CDT SUN APR 10 2011/ AVIATION... STRONG SOUTHEAST FLOW OF 15-20KTS WITH GUSTS OF 25-30KTS WILL CONTINUE THROUGH THIS EVENING IN ADVANCE OF AN APPROACHING COLD FRONT. VFR CONDITIONS WILL PREVAIL THROUGH THE MAJORITY OF THE TAF PERIOD. HOWEVER...THERE IS THE POSSIBILITY FOR ISO/SCT TSRA AHEAD OF THE FRONT GENERALLY BETWEEN 04-09Z ACROSS AREAS ALONG AND EAST OF A LINE FROM KJCT TO KERV TO KPEZ. ADDITIONALLY...THERE IS A WINDOW OF OPPORTUNITY FOR MVFR CIGS TO DEVELOP ALONG THE I-35 CORRIDOR AFTER 05Z BEFORE THE FRONT PUSHES THROUGH. SHOULD THE MVFR STRATUS DEVELOP...VFR CONDITIONS WILL RETURN BY 10-11Z IN THE WAKE OF THE FROPA. STRONG NW-NRLY WINDS OF 10-20KTS WITH GUSTS OF 25-30KTS ARE EXPECTED BEHIND THE FRONT AND PERSISTING THROUGH THE AFTERNOON HOURS. CURRENT PROJECTIONS HAVE SFC WINDS AT KDRT SHIFTING TO THE NE BY 02Z WITH THE STRONGER NW WINDS ARRIVING BY 04Z. EXPECTING A LATER ARRIVAL OF THE FRONT TO THE I-35 CORRIDOR...WITH THE INITIAL WIND SHIFT BY 07-09Z...AND THE STRONGER NW FLOW A FEW HOURS LATER. PREV DISCUSSION... /ISSUED 358 PM CDT SUN APR 10 2011/ FIRE WEATHER... RED FLAG WARNING IN EFFECT UNTIL 4 PM CDT MONDAY FOR WESTERN PORTIONS OF THE EDWARDS PLATEAU AND RIO GRANDE VALLEY DUE TO A DRY COLD FRONT. RED FLAG WARNING IN EFFECT FROM 2 AM TO 8 PM CDT MONDAY FOR THE EASTERN PORTION OF THE EDWARDS PLATEAU AND SOUTH CENTRAL TEXAS EAST OF HIGHWAY 83. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON TUESDAY AFTERNOON FOR THE WESTERN PORTIONS OF SOUTH CENTRAL TEXAS AS BREEZY AND DRY SOUTHERLY WINDS DEVELOP ON THE BACK SIDE OF A SURFACE HIGH PRESSURE RIDGE. DISCUSSION... ANOTHER WARM AND BREEZY DAY WITH A PACIFIC COLD FRONT KNOCKING ON THE DOOR. RECENT MODEL SOLUTIONS HAVE BEEN A LITTLE TO PROGRESSIVE WITH THE SPEED OF THE COLD FRONT SHOWING IT ENTERING VAL VERDE COUNTY BY 18Z TODAY. HOWEVER...THE FRONT HAS BECOME NEAR PARALLEL WITH THE STEERING FLOW ALOFT...WHICH WILL STALL THE FRONT UNTIL THE SHORT-WAVE TROUGH OVER NORTHWESTERN MEXICO ROTATES AROUND THE BASE OF THE LONG-WAVE TROUGH STRETCHED ACROSS THE UPPER PLAINS STATES. ONCE THIS HAPPENS THE FRONT WILL MOVE COMPLETELY THROUGH SOUTH CENTRAL TEXAS BY MID MORNING MONDAY. THERE WILL BE A SLIGHT CHANCE FOR RAIN TONIGHT AS THE FRONT ENTERS THE AREA...WITH THE MAIN FOCUS ON THE NORTHEASTERN TIER OF COUNTIES. PREVIOUS MODEL RUNS HAD SHOWN A CHANCE FOR ISOLATED SEVERE STORMS...BUT WITH THE FRONT SLOWING THOSE CHANCES LOOK TO BE DIMINISHING. VERY LITTLE RAINFALL ACCUMULATION IS EXPECTED WITH THIS EVENT BUT SOME ISOLATED TOTALS NEAR A QUARTER OF AN INCH WILL BE POSSIBLE. THE MODELS ARE HAVING A BIT OF DIFFICULTY RESOLVING THE LOWERED HUMIDITIES BEHIND THE FRONT FOR LATER TONIGHT SO WENT WITH THE DRIER NAM12 SOLUTION AND ADJUSTED DOWN. WITH THE LOWER HUMIDITIES AND HIGHER WINDS BEHIND THE FRONT THE RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN COUNTIES AT 6 PM CDT THEN EXPANDING THE REST OF SOUTH CENTRAL TEXAS AFTER MIDNIGHT. WHILE THERE WILL BE MARGINAL IMPROVEMENT BEFORE DAYBREAK...RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT DURING THE DAY AS WIND SPEEDS INCREASE TO 15-20 MPH WITH GUST ABOVE 30 MPH. WINDS WILL BEGIN TO SHIFT BACK TO THE SOUTH ON TUESDAY AND BRING GULF MOISTURE BACK TO THE AREA. THIS INCREASE IN MOISTURE WILL ALSO HELP DAYTIME TEMPERATURES WARM BACK INTO THE 90S BY THURSDAY. LATE THURSDAY NIGHT INTO FRIDAY MORNING THE NEXT COLD FRONT WILL DIVE SOUTHWARD THROUGH THE AREA BUT SHOWS LITTLE CHANCE FOR ANY SIGNIFICANT RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 54 85 60 84 69 / 0 0 0 0 10 AUSTIN BERGSTROM INTL AIRPORT 48 84 57 83 66 / 0 0 0 0 10 NEW BRAUNFELS MUNI AIRPORT 51 84 56 83 67 / 0 0 0 0 10 BURNET MUNI AIRPORT 51 81 59 81 66 / 0 0 0 0 10 DEL RIO INTL AIRPORT 57 87 60 90 67 / 0 0 0 0 - GEORGETOWN MUNI AIRPORT 51 83 59 82 68 / 0 0 0 0 10 HONDO MUNI AIRPORT 53 87 59 86 67 / 0 0 0 0 - SAN MARCOS MUNI AIRPORT 51 83 59 83 67 / 0 0 0 0 10 LA GRANGE - FAYETTE REGIONAL 52 83 59 84 69 / 0 0 0 0 10 SAN ANTONIO INTL AIRPORT 55 84 61 84 68 / 0 0 0 0 10 STINSON MUNI AIRPORT 54 85 59 85 68 / 0 0 0 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON... WILSON...ZAVALA. RED FLAG WARNING UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING COUNTIES: EDWARDS...KINNEY...MAVERICK...VAL VERDE. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...11 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Apr 10, 11:15 AM CDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1115 AM CDT SUN APR 10 2011 TXZ171>173-183>194-202>209-217>225-228-111615- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1115 AM CDT SUN APR 10 2011 .DAY ONE...TODAY AND TONIGHT... A WIND ADVISORY HAS BEEN ISSUED FOR TODAY THROUGH 10 PM CDT THIS EVENING FOR AREAS ALONG AND EAST OF HIGHWAY 281. EXPECT AFTERNOON AND EARLY EVENING WINDS OF 20 TO 30 MPH WITH A FEW GUSTS OVER 35 MPH. A RED FLAG WARNING IS IN EFFECT FOR WESTERN PARTS OF SOUTH CENTRAL TEXAS FROM 6 PM TO 11 PM CDT FOR VERY DRY AND BREEZY CONDITIONS ASSOCIATED WITH A PACIFIC COLD FRONT. THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS THE NORTHERN HILL COUNTRY LATE TODAY...THEN EXPAND SOUTH AND EAST TONIGHT ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS ALONG THE PACIFIC COLD FRONT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT...WITH DAMAGING WINDS THE MOST LIKELY THREAT. THE GREATEST THREAT AREA WILL BE ACROSS THE EASTERN HILL COUNTRY AND AUSTIN METRO AREA PRIOR TO MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST ACROSS MUCH OF THE AREA MONDAY IN WAKE OF THE PACIFIC COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Apr 11, 12:17 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1217 AM CDT MON APR 11 2011 TXZ183>186-202-110600- EDWARDS-KERR-KINNEY-REAL-VAL VERDE- 1217 AM CDT MON APR 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KINNEY... NORTHWESTERN REAL...VAL VERDE...NORTHWESTERN KERR AND EDWARDS COUNTIES UNTIL 100 AM CDT... AT 1212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS FROM LAKE AMISTAD TO LOMA ALTA TO ROCKSPRINGS. THIS LINE WILL CONTINUE TO MOVE EAST AT 30 MPH ACROSS EDWARDS COUNTY AND INTO EXTREME NORTHWESTERN KERR COUNTY. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROCKSPRINGS... LOMA ALTA... VANCE... CARTA VALLEY... FLOUR MILLS... DEVILS SINKHOLE STATE NATURAL AREA... VINEGARONE... DEVILS SHORES...
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:17 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 43 min |
| Apr 10, 11:29 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 31 min |
| Apr 11, 12:52 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 23 min |
| Apr 11, 4:53 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 26 min |
| Apr 11, 5:00 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 33 min |
| Apr 11, 3:26 PM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.